Flash Flood, Nye
- When
- February 18, 10:05 PM PST to 11:05 PM PST
- Where
- Nye County, Pahrump
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.217, -115.983
Heavy rains caused flooding along Highway 160 in Pahrump along with several other roads in the area.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Feb 18, 9:03 PM PST, 1 hour 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 903 PM PST FRI FEB 18 2005 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL LINGER OFF THE CALIFORNIA COAST THROUGH EARLY NEXT WEEK. DISTURBANCES EJECTING FROM THIS LOW WILL PRODUCE RAIN SHOWERS ACROSS THE MOJAVE DESERT AND SOUTHERN GREAT BASIN...WITH SNOW AT THE HIGHER ELEVATIONS. A PATTERN CHANGE IN THE MIDDLE TO LATTER PART OF NEXT WEEK MAY FINALLY ALLOW THE AREA TO DRY OUT. && .UPDATE...MAIN BAND OF PRECIPITATION THAT MOVED ACROSS AREA THROUGHOUT THE DAY QUICKLY SHIFTED NORTH INTO CENTRAL/NORTHERN NEVADA THIS EVENING. WIDESPREAD SHOWERS/ISOLATED THUNDERSTORMS CONTINUE IN THE SOUTH UNDER AREA OF DIFFLUENCE ASSOCIATED WITH SHORTWAVE MOVING INTO SOUTHERN CALIFORNIA. NOT IMPRESSED WITH MODEL INITIALIZATION TONIGHT AS BOTH THE NAM/GFS NOT DEPICTING SHORTWAVE OR AREAL QPF COMING INTO SOUTHERN CALIFORNIA DESERTS. NOT PLANNING ON UPDATING THE ZONES AT THIS TIME AS USING SHORT TERM FORECASTS TO GET OUT THE LATEST INFORMATION. WILL PROBABLY REEVALUATE IN ACOUPLE MORE HOURS. FOR SATURDAY...UPPER LOW WILL REMAIN OFF THE COAST AS SEVERAL MORE WEAK SHORTWAVES EJECT INLAND. EXPECT MORE DIURNAL UPSWING IN ACTIVITY TOMORROW AFTERNOON/EARLY EVENING. CONSIDERING ISOLATED THUNDERSTORMS SATURDAY...BUT WILL LET MIDCREW MAKE THAT DECISION AFTER LOOKING AT ENTIRE 00Z/06Z DATA. && .AVIATION...SCATTERED SHOWERS WILL CONTINUE TO MOVE FROM SOUTHWEST TO NORTHEAST THROUGH KLAS AND APPROACH CORRIDORS TONIGHT. THERE WILL BE A DECK OF LOWER CLOUDS HUGGING THE SURROUNDING MOUNTAINS WITH PATCHY FOG POSSIBLE BETWEEN 12Z-16Z. CEILINGS WILL COME DOWN TO 5000 FEET IN AND AROUND SHOWERS AT KLAS AND SURROUNDING CORRIDORS. && .PREV DISCUSSION...227 PM PST FRI FEB 18 2005...ONE WAVE OF SIGNIFICANT PRECIP EXITING THE LAS VEGAS VALLEY AT THIS TIME WITH HEAVIER RAINS STILL OVER LAKE MEAD. THIS WAVE WAS HANDLED VERY WELL BY THE MODELS. AN AREA OF CONVECTIVE PRECIP WITH ISOLATED THUNDER WAS LOCATED ALONG THE SAN BERNARDINO COUNTY BORDER WITH KERN AND LOS ANGELES COUNTIES AND WAS MOVING SLOWLY NORTHEAST. THIS PRECIP WAS NOT MODELED SO WELL. THESE TWO AREAS SHOULD COMPRISE ONE OF TWO MAIN WAVES OF PRECIP TO AFFECT THE CWFA...WITH THE SECOND ONE COMING IN THE LONG TERM ON MONDAY/TUESDAY. BACK TO THE SHORT TERM...IN BETWEEN THE TWO MAIN WAVES WE REMAIN UNDER MOIST SOUTHWESTERLY FLOW WITH ILL-DEFINED SHORTWAVE TROUGHS ZIPPING BY PERIODICALLY. THIS WILL RESULT IN A SCENARIO WITH HIGH POPS BUT LOW AMOUNTS EXPECTED. BETTER RAIN CHANCES AND QPF AMOUNTS WILL BE IN THE NORTHWEST CWFA CLOSEST TO THE SHORTWAVE TRACK...AND LESSER CHANCES AND AMOUNTS WILL BE IN THE SOUTHEAST CORNER WHERE THE NAM AND GFS BOTH HINT AT A DRY SLOT MOVING IN. FOR TONIGHT...HAVE ALSO ADDED AREAS OF FOG TO ALL ZONES DUE TO THE EXPECTED BREAK IN THE PRECIP WITH WET GROUND IN PLACE. THE HEAVY SNOW WARNINGS WERE A TOUGH DECISION. LOTS OF CALLS TO SPOTTERS SUGGEST THAT CRITERIA HAVE NOT BEEN MET ANYWHERE. HOWEVER...WITH SIGNIFICANT STRATIFORM PRECIP OVER CLARK COUNTY AND CONVECTIVE PRECIP OVER INYO COUNTY...DID NOT WANT TO CANCEL EITHER ONE EARLY. RUC AND 12-KM NAM OUTPUT SUGGEST THAT SIGNIFICANT PRECIP WILL BE OVER IN BOTH AREAS AROUND 6 PM...SO DID NOT WANT TO EXTEND IT EITHER. COMPROMISE SOLUTION WAS TO LET IT GO UNTIL 6 PM...AND HOPE THAT EVENING CREW GETS SOME GOOD LAST MINUTE INFORMATION. && .LONG TERM...GOOD AGREEMENT ON THE LONG TERM BETWEEN THE MODELS IN THE MONDAY THROUGH FRIDAY TIME FRAME. SCENARIO TO PLAY OUT IS THIS. ANOTHER WAVE / LOW MOVES SOUTHWEST OUT OVER THE CALIFORNIAN COAST SUNDAY/MONDAY AND SETS UP ANOTHER SOUTHWEST MOIST FLOW OVER THE REGION. IT LOOKS TO BE DIFLUENT AS WELL. WHEN THE LOW BEGINS TO MOVE EAST LATE MONDAY AND TUESDAY MOST OF THE CWA WILL EXPERIENCE PRECIPITATION IN SOME FORM. HAVE INCREASED POPS AS WELL FOR MONDAY AND TUESDAY AS MODELS AGREE WELL AND BRING IN ABUNDANT MOISTURE. AFTER TUESDAY THE CYCLONIC FLOW ALOFT AND COLD AIR WILL MAKE FOR SHOWERY CONDITIONS AND DECREASED COVERAGE ON BACK SIDE OF LOW. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. PIERCE/MORGAN/JACQUES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 642 AM PST FRI FEB 18 2005 CAZ026-NVZ018-019-191441- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA-SHEEP RANGE NV- SPRING MOUNTAINS-RED ROCK CANYON NV- 642 AM PST FRI FEB 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY. A LOW PRESSURE SYSTEM MOVING THROUGH THE AREA TODAY WILL BRING HEAVY SNOW TO LOCATIONS ABOVE 7000 FEET. UP TO A FOOT OF SNOW CAN BE EXPECTED BY 6 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. UNSETTLED WEATHER WILL PERSIST AS A LOW PRESSURE SYSTEM TRACKS SLOWLY ACROSS THE AREA. SIGNIFICANT PRECIPITATION IS POSSIBLE AT TIMES BUT EXACT LOCATIONS AND AMOUNTS WILL BE DIFFICULT TO PINPOINT AHEAD OF TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001>003-036-CAZ027>029-NVZ014>017-020>022-191441- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ-SAN BERNARDINO COUNTY DESERTS CA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY CA- SOUTHERN CLARK COUNTY NV-WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 642 AM PST FRI FEB 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY. A LOW PRESSURE SYSTEM MOVING THROUGH THE AREA WILL BRING SIGNIFICANT RAINFALL TO THE AREA TODAY...ESPECIALLY THIS AFTERNOON. RAINFALL AMOUNTS AROUND AN INCH ARE POSSIBLE IN SOME AREAS WHICH COULD CAUSE SOME NUISANCE FLOODING...ESPECIALLY IN LOW LYING AREAS SUCH AS UNDERPASSES AND DIPS IN ROADWAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. UNSETTLED WEATHER WILL PERSIST AS A LOW PRESSURE SYSTEM TRACKS SLOWLY ACROSS THE AREA. SIGNIFICANT PRECIPITATION IS POSSIBLE AT TIMES BUT EXACT LOCATIONS AND AMOUNTS WILL BE DIFFICULT TO PINPOINT AHEAD OF TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.
The Las Vegas radar (KESX), 114 km away, was scanning. The volume nearest the first event began at 06:07 UTC.
1 flash flood. Local standard time, as filed.
Heavy rains caused flooding along Highway 160 in Pahrump along with several other roads in the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2005Every state in 2005This day in weather historyWarnings in Nevada, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443147.